• Title of article

    Transition matrices for well-conditioned Markov chains Original Research Article

  • Author/Authors

    S.J. Kirkland، نويسنده , , Michael Neumann، نويسنده , , Jianhong Xu، نويسنده ,

  • Issue Information
    روزنامه با شماره پیاپی سال 2007
  • Pages
    14
  • From page
    118
  • To page
    131
  • Abstract
    Let image be an irreducible stochastic matrix with stationary distribution vector π. Set A = I − T, and define the quantity image, where Aj, j = 1, … , n, are the (n − 1) × (n − 1) principal submatrices of A obtained by deleting the jth row and column of A. Results of Cho and Meyer, and of Kirkland show that κ3 provides a sensitive measure of the conditioning of π under perturbation of T. Moreover, it is known that image. In this paper, we investigate the class of irreducible stochastic matrices T of order n such that image, for such matrices correspond to Markov chains with desirable conditioning properties. We identify some restrictions on the zero–nonzero patterns of such matrices, and construct several infinite classes of matrices for which κ3 is as small as possible.
  • Keywords
    Markov chain , stochastic matrix , Doubly stochastic matrix , Group inverse , Condition number , stationary distribution
  • Journal title
    Linear Algebra and its Applications
  • Serial Year
    2007
  • Journal title
    Linear Algebra and its Applications
  • Record number

    825602